Tennessee, 2006

Damaging Winds in Tennessee, July 19, 2006

July 19, 2006 · NWS HUN · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 19, 1:00 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 19, 1:00 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CDT WED JUL 19 2006

.DISCUSSION...
SUMMER HEAT STILL ONGOING WITH TEMPERATURES THIS AFTERNOON ROUGHLY
ON PAR WITH YESTERDAY. LOOKS LIKE WE HAVE ONE MORE DAY OF THIS
OPPRESSIVE HEAT BEFORE WE FINALLY CATCH A BREAK.

SHORT TERM (THIS AFTERNOON THROUGH FRIDAY NIGHT)...
BASICALLY TAKING A SLIGHTLY MODIFIED PERSISTENCE FOR THE NEXT 36
HOURS...WITH HIGHS IN THE UPPER 90S TO AROUND 100...AND LOWS IN THE
LOW/MID 70S. THIS IS 1-2 DEGREES ABOVE MET/FWC GUIDANCE FOR THE
MAXES...WHICH HAS BEEN A VISIBLE TREND FOR ABOUT A WEEK NOW. THIS IS
WELL ABOVE THE MAV GUIDANCE...WHICH HAS BEEN OFF THE MARK BADLY IN
THIS HEAT WAVE.

GFS IS TOO FAST IN BREAKING DOWN THE RIDGE ON FRIDAY...WILL FOLLOW
THE SLOWER MODEL CONSENSUS. THIS LEADS TO CHANCE POPS AND HIGHS A
LITTLE LESS WARM. STILL THE SHOALS COULD REACH 100 WITH STILL SOME
LINGERING UPPER RIDGE INFLUENCE. RAIN CHANCE HOLDS ON FRIDAY NIGHT
AS THE SFC FRONT APPROACHES ALONG WITH THE UPPER TROF AXIS.
AGAIN...BELIEVE GFS IS TOO FAST AND LEANED TOWARD THE NAM.

EXTENDED (SATURDAY THROUGH NEXT WEDNESDAY)...
SATURDAY COULD BE THE BEST DAY WEVE HAD IN A WHILE...UNLESS YOU
WANT TO PARTICIPATE IN OUTDOOR ACTIVITIES. RAIN LOOKS REASONABLY
LIKELY...AND HIGHS SHOULD STAY IN THE 80S

ALTHOUGH THE GFS IS WAY WAY TOO FAST AND WAY WAY TOO FAR SOUTH WITH
THE SFC FRONT...IT DOES APPEAR THE FRONT WILL SINK JUST SOUTH OF US
BY EARLY SUNDAY BEFORE WASHING OUT. WE MAY NEED TO LOWER POPS FOR
SUNDAY IF TRENDS CONTINUE.

THEN...MONDAY SHOULD BE MAINLY DRY...BEFORE SOUTHERLY FLOW
RE-ESTABLISHES IN EARNEST TUESDAY AND WEDNESDAY. CHANCE POPS WERE
INCLUDED FOR BOTH DAYS. THE ADDED MOISTURE AND CLOUDS SHOULD KEEP
HIGHS AROUND 90...AROUND NORMAL FOR LATE JULY.

FAST FACTS...
WE WILL NOT REACH 100 TODAY AT KHSV...TEMPS ARE DROPPING NOW. WE
HAVE REACHED 100 FOR THE SECOND DAY AT KMSL...AND A THIRD DAY IS
LIKELY TOMORROW. TOMORROW IN THIS SPACE WE WILL TALK ABOUT THE
DROUGHT SITUATION AND HOW MUCH...IF AT ALL...THE FORECAST RAIN WILL
HELP IT.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    74 100  75  98 /  10  10  10  30
SHOALS        73 102  75 100 /  10  10  10  30
CULLMAN       73  99  74  98 /  10  10  10  30
FAYETTEVILLE  73  98  74  97 /  10  10  10  30
ALBERTVILLE   73  98  76  98 /  10  10  10  30
FORT PAYNE    71  99  72  97 /  10  10  10  30
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jul 19, 12:00 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT WED JUL 19 2006

ALZ001>010-016-TNZ076-096-097-201130-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HOT WEATHER WILL CONTINUE ACROSS THE TENNESSEE VALLEY TODAY. THE
COMBINATION OF HUMIDITY AND AFTERNOON TEMPERATURES RANGING FROM 98
TO 103 DEGREES...WILL RESULT IN HEAT INDICES VALUES RANGING FROM 105
TO 110...ESPECIALLY ALONG AND WEST OF I-65.

IN ADDITION...THE POTENTIAL FOR ISOLATED THUNDERSTORMS THROUGH THE
EVENING WILL CREATE THE THREAT FOR STRONG GUSTY WINDS TO 50 MPH...
LOCALLY HEAVY RAINS...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

FOR INFORMATION THAT INCLUDES SAFETY TIPS ON THE HEAT WAVE...PLEASE
VISIT THE HUNTSVILLE NATIONAL WEATHER SERVICE WEB PAGE AT:
WWW.WEATHER.GOV/HUNTSVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

UNSEASONABLY WARM CONDITIONS WILL PERSIST THROUGH FRIDAY...WITH A
THREAT FOR ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
THIS WEEKEND...AN APPROACHING FRONTAL BOUNDARY WILL INCREASE THE
CHANCES FOR RAIN AND BRING COOLER TEMPERATURES TO THE AREA FOR EARLY
NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

RSB

In the hours before

Special weather statement, Jul 19, 1:04 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT WED JUL 19 2006

ALZ006-191945-
MADISON-
204 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 245 PM CDT...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF WOODVILLE...OR 16 MILES SOUTHEAST
OF HUNTSVILLE...MOVING SOUTHWEST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND WINDS UP TO
50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GURLEY.
  OWENS CROSSROADS.
  NEW HOPE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

CBD
Special weather statement, Jul 19, 1:28 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
228 PM CDT WED JUL 19 2006

TNZ097-192000-
FRANKLIN-
228 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 300 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF WINCHESTER...MOVING WEST AT 5
MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELVIDERE.
  HARMONY.
  LEXIE CROSSROADS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jul 19, 2:04 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT WED JUL 19 2006

ALZ009-192030-
JACKSON-
304 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 330 PM CDT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SKYLINE...OR 18 MILES
NORTHWEST OF SCOTTSBORO. THIS STORM WAS DRIFTING TO THE SOUTHWEST
AROUND 5 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ESTILLFORK.
  LARKIN.
  PRINCETON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jul 19, 2:38 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
338 PM CDT WED JUL 19 2006

ALZ004-192130-
LAWRENCE-
338 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 430 PM CDT...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MOULTON...MOVING SOUTHWEST
AT 10 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPEAKE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SS
Local storm report, Jul 19, 2:40 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
340 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             ROSALIE                 34.70N 85.77W
07/19/2006  E0.50 INCH       JACKSON            AL   EMERGENCY MNGR

            STORM SPOTTER REPORTED 1/2 IN HAIL

0115 PM     HAIL             ROSALIE                 34.70N 85.77W
07/19/2006  E0.75 INCH       JACKSON            AL   EMERGENCY MNGR

            STORM SPOTTER REPORTED 3/4 IN TO 1 IN HAIL

0115 PM     HEAVY RAIN       ROSALIE                 34.70N 85.77W
07/19/2006  E2.00 INCH       JACKSON            AL   EMERGENCY MNGR

            STORM SPOTTER REPORTED 2 IN RAIN

0135 PM     TSTM WND DMG     ALBERTVILLE             34.26N 86.21W
07/19/2006                   MARSHALL           AL   EMERGENCY MNGR

            LIGHT SHINGLE DAMAGE TO HOME

0210 PM     TSTM WND DMG     ALBERTVILLE             34.26N 86.21W
07/19/2006                   MARSHALL           AL   BROADCAST MEDIA

            ROOF BLOWN OFF BUILDING DAMAGED CARS IN PARKING LOT

0210 PM     TSTM WND DMG     ARAB                    34.32N 86.50W
07/19/2006                   MARSHALL           AL   UTILITY COMPANY

            POWER LINES DOWN IN ARAB

0233 PM     TSTM WND DMG     GOOD HOPE               34.11N 86.86W
07/19/2006                   CULLMAN            AL   UTILITY COMPANY

            TREES AND POWER LINES DOWN IN GOOD HOPE

0233 PM     TSTM WND DMG     WALTER                  34.12N 86.68W
07/19/2006                   CULLMAN            AL   UTILITY COMPANY

            TREES AND POWER LINES DOWN IN WALTER

0255 PM     TSTM WND DMG     EVA                     34.33N 86.76W
07/19/2006                   MORGAN             AL   POST OFFICE

            POWER LINES DOWN IN EVA

0300 PM     HAIL             1 S LACON               34.32N 86.90W
07/19/2006  E0.75 INCH       MORGAN             AL   EMERGENCY MNGR

            3/4 IN HAIL REPORTED ON CULLMAN/MORGAN COUNTY LINE, EAST
            OF I-65

&&

HA
Local storm report, Jul 19, 2:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     GOOD HOPE               34.11N 86.86W
07/19/2006                   CULLMAN            AL   EMERGENCY MNGR

            BUILDING UNDER CONSTRUCTION DESTROYED

&&

HA

The radar

The Northeast Alabama radar (KHTX), 53 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
July 19, 2:50 PM CST
Where
Lincoln County, 1 mi N of Fayetteville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.167, -86.583

Large tree limbs were blown down one mile north of downtown.

Thunderstorm Wind, Lincoln

When
July 19, 3:08 PM CST
Where
Lincoln County, Fayetteville
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.150, -86.583

Numerous trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520560, 5520561.